MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY WITH URINE METER; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY WITH URINE METER; FOLEY TRAY
Model Number 903316A
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the patient had drainage impairment shortly after foley placement with a full to relatively full bladder.According to the customer, the directions for use were followed; however, subsequent foleys had to be placed before drainage occurred.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.Swab surface of bard ez-lok sampling port with antiseptic wipe.(fig.2) using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) slowly aspirate urine sample into syringe and remove syringe from sample port.(fig.4) unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.Follow established hospital protocol for specimen labeling and transport to lab.Sterile: contents of inner wrap are sterile unless package has been opened or damaged.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." (b)(4).The device was not returned.
 
Event or Problem Description

Brand Name
BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY WITH URINE METER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6775501
Report Number1018233-2017-04134
Device Sequence Number11022637
Product Code MJC
UDI-Device Identifier00801741024504
UDI-Public(01)00801741024504
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903316A
Device Catalogue Number903316A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1